MAUDE Adverse Event Report: BECTON DICKINSON & CO (FRANKLIN LAKES) BD VACUTAINER® ECLIPSE¿ BLOOD COLLECTION NEEDLE; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION

BECTON DICKINSON & CO (FRANKLIN LAKES) BD VACUTAINER® ECLIPSE¿ BLOOD COLLECTION NEEDLE; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Catalog Number 368609
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2026
Type of Reportable Event Malfunction
Event or Problem Description
Report 2 of 15.It was reported while using bd vacutainer® eclipse¿ blood collection needle, blood leaked from the non-patient end of the device after filling the tube.This occurred with one patient and no adverse impact was reported regarding the patient or user.
 
Additional Manufacturer Narrative
B3: date of event is unknown.The date received by manufacturer has been used for this field.There were multiple 510k numbers reported to be involved.The information is as follows: g.4.Pma / 510(k)#: k982541.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for evaluation: yes.H.3 device eval by manufacturer? yes.D9: returned to manufacturer on: 28-apr-2026.Bd received 48 samples, 1 video, and 2 photos for investigation.The customer provided 2 photos showing the device packaging, but these did not display the reported defects.Additionally, the video submitted by the customer demonstrated a device being used for a blood draw, with blood observed inside the holder and on the cap of the connected tube; however, needle point integrity could not be assessed because the cannula was not visible.Twenty of the customer samples were randomly selected and subjected to a visual inspection for all cannula defects, including needle point integrity.All samples passed testing with no evidence of damage to the cannula or poor needle point integrity.In addition, 10 of the customer samples were subjected to a test for lube coverage.All samples passed testing exhibiting sufficient lube coverage on the iv cannula.Furthermore, 10 of the customer samples were subjected to sleeve function testing using 10 tubes per needle to assess functionality of the device.All the samples passed testing exhibiting no evidence of side pierced sleeves, poor sleeve recovery, or sleeve leakage during the draw.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode sleeve function based on the video provided.This complaint is unable to be confirmed for needle point integrity.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
Report 2 of 15: it was reported while using bd vacutainer® eclipse¿ blood collection needle, blood leaked from the non-patient end of the device after filling the tube.This occurred with one patient and no adverse impact was reported regarding the patient or user.

Brand Name
BD VACUTAINER® ECLIPSE¿ BLOOD COLLECTION NEEDLE
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Manufacturer (Section D)
BECTON DICKINSON & CO (FRANKLIN LAKES)
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer Contact
anand singh
1 becton drive
franklin lakes, NJ 07417
2018475186
MDR Report Key25035378
Report Number1024879-2026-00657
Device Sequence Number18435680
Product Code JKA
UDI-Device Identifier30382903686095
UDI-Public(01)30382903686095(11)260115(17)301231(10)6015483
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K243207
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number368609
Device Lot Number6015483
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2026
Supplement Date Received by Manufacturer05/07/2026
Initial Report FDA Received Date04/29/2026
Supplement Report FDA Received Date05/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown